Rocky Mountain Journal of Mathematics

Neutral Structures on Even-dimensional Manifolds

Peter R. Law

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 23, Number 3 (1993), 979-998.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1181072536

Digital Object Identifier
doi:10.1216/rmjm/1181072536

Mathematical Reviews number (MathSciNet)
MR1245459

Zentralblatt MATH identifier
0801.53020

Subjects
Primary: 53C15: General geometric structures on manifolds (almost complex, almost product structures, etc.)
Secondary: 53C10: $G$-structures 53C50: Lorentz manifolds, manifolds with indefinite metrics

Citation

Law, Peter R. Neutral Structures on Even-dimensional Manifolds. Rocky Mountain J. Math. 23 (1993), no. 3, 979--998. doi:10.1216/rmjm/1181072536. https://projecteuclid.org/euclid.rmjm/1181072536


Export citation

References

  • M.F. Atiyah, Vector fields on manifolds, in Michael Atiyah: Collected works Vol. 2, Oxford University Press, Oxford, 1988, 727-751.
  • A. Avez, Applications de la formule de Gauss-Bonnet-Chern aux variétés à quatre dimensions, C.R. Acad. Sci. Paris 256 (1963), 5488-5490.
  • --------, Index des variétés de dimension 4, C.R. Acad. Sci. Paris 259 (1964), 1934-1937.
  • --------, Characteristic classes and Weyl tensor: Applications to general relativity, Proc. Nat. Acad. Sci. 66 (1970), 265-268.
  • A.L. Besse, Einstein manifolds, Springer-Verlag, Berlin, Heidelberg, 1987.
  • S.S. Chern, Pseudo-Riemannian geometry and the Gauss-Bonnet formula, Academa Brasileira de Ciencias 35 (1963), 17-26; or in Shiing-Shen Chern: Selected papers, Springer-Verlag, New York, 1978, 325-334.
  • S.S. Chern and J. Simons, Characteristic forms and geometrical invariants, Ann. Math. 99 (1974), 48-69.
  • P. Griffiths and J. Harris, Principles of algebraic geometry, Wiley-Interscience, New York, 1978.
  • F. Hirzebruch and H. Hopf, Felder von Flächenelementen in $4$-dimensionalen Mannigfaltigkeiten, Math. Ann. 136 (1958), 156-172.
  • F. Hirzebruch and K.H. Mayer, $O(n)$-Mannigfaltigkeiten, exotische Sphären und Singularitäten, Lecture Notes Math. 57, Springer-Verlag, Berlin, 1968.
  • S. Kobayashi and T. Nagano, On a fundamental theorem of Weyl-Cartan on $G$-structures, J. Math. Soc. Japan 17 (1965), 84-101.
  • S. Kobayashi and K. Nomizu, Foundations of differential geometry, Vol. I, Wiley-Interscience, New York, 1963.
  • --------, Foundations of differential geometry, Vol. II, Wiley-Interscience, New York, 1969.
  • P.R. Law, Neutral geometry and the Gauss-Bonnet theorem for two-dimen-sional pseudo-Riemannian manifolds, Rocky Mountain J. Math. 22 (1992), 1365-1383.
  • --------, Neutral Einstein metrics in four dimensions, J. Math. Phys. 32 (1991), 3039-3042.
  • Y. Matsushita, On Euler characteristics of compact Einstein $4$-manifolds of metric signature ($++--$), J. Math. Phys. 22 (1981), 979-982.
  • --------, Thorpe-Hitchin inequality for compact Einstein $4$-manifolds of metric signature ($++--$) and the generalized Hirzebruch index formula, J. Math. Phys. 24 (1983), 36-40.
  • B. O'Neill, Semi-Riemannian geometry, Academic Press, New York, 1983.
  • R. Penrose and W. Rindler, Spinors and space-time, Vol. 1, Cambridge University Press, Cambridge, 1984.
  • N. Steenrod, The topology of fibre bundles, Princeton University Press, Princeton, New Jersey, 1951.
  • E. Thomas, Vector fields on manifolds, Bull. Amer. Math. Soc. 75 (1969), 643-683.